Texas, 2008Excessive Heat in Texas, August 1 to 2, 2008
August 1 to 2, 2008 · NWS FWD · 1 event in 1 county or zone
A streak of twelve consecutive days with high temperatures of 100 degrees or more and low temperatures of 77 degrees or more was recorded at Dallas/Fort Worth International Airport in late July and early August. Heat warnings and advisories were issued but several people still lost their lives from the excessive heat and humidity.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 4
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A streak of twelve consecutive days with high temperatures of 100 degrees or more and low temperatures of 77 degrees or more was recorded at Dallas/Fort Worth International Airport in late July and early August. Heat warnings and advisories were issued but several people still lost their lives from the excessive heat and humidity.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 1, 4:54 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 1, 4:54 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CDT FRI AUG 1 2008
.AVIATION...
SHEAR AXIS/SHORTWAVE/ CONTINUES TO MIGRATE WWD INTO W TX...UNDERNEATH
STRONG UPR HI CENTERED FROM 4-CORNERS INTO KS/NRN OK. AS WAS THE CASE
EARLY THIS A.M...THIS SYSTEM GENERATED GOOD COVERAGE OF SHRA/TSRA...BUT
THIS TIME WELL WEST OF N TX TAF SITES/ARPTS.
ESE FLO ARND 10 KTS...TO BECOME SLY 6-9 KTS BY 06Z/ARND MIDNIGHT/...
THEN SWLY BY BY/AFTR 12Z SAT. MIXING BY 18Z SAT WILL BACK FLOW ARND
TO SELY ONCE AGAIN. VFR CONDS. VFR CONDS...AS STRATUS LOOKS TO BE
CONFINED TO RIO GRAND PLAINS/HILL COUNTRY/AND PERMIAN BASIN WHEN SR
OCCURS SAT A.M.
/05
&&
.PREV DISCUSSION... /ISSUED 359 PM CDT FRI AUG 1 2008/
A COMPLEX WEATHER SYSTEM OF HEAT...HAS LED TO A HEAT ADVISORY FOR
PORTIONS OF NORTH TEXAS...AND A HEAT ADVISORY FOR MUCH OF THE
REMAINDER OF NORTH TEXAS. DETAILS OF THESE EXCESSIVE HEAT PROBLEM
AREAS CAN BE FOUND IN THE NATIONAL WEATHER SERVICE NPWFWD...SENT FROM THE
FORT WORTH OFFICE.
THE MAJOR HEAT PROBLEMS WILL BE ON SUNDAY AND MONDAY.
HOWEVER...FOR THE REST OF TODAY AND SATURDAY...DANGEROUS HEAT
CONDITIONS...TO A SLIGHTLY LESSER EXTENT THAN LATER IN THE WEEK
ARE POSSIBLE.
BEYOND MONDAY...CONDITIONS WILL SLOWLY MODIFY. HOWEVER...DANGEROUS
EXCESSIVE HEAT WILL WIND DOWN SLOWLY...BY THE MIDDLE AND LATER
PORTIONS IF NEXT WEEK. A LOW RISK OF THUNDERSTORMS WILL APPEAR
LATE IN THE COMING WEEK...AS THE HEAT SLACKENS A BIT.
#26
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 80 105 80 106 81 / 10 5 5 0 5
WACO, TX 78 104 77 104 78 / 20 10 5 0 5
PARIS, TX 76 103 76 107 78 / 10 5 5 0 5
DENTON, TX 75 104 76 103 77 / 10 5 5 0 5
MCKINNEY, TX 74 104 73 106 75 / 10 5 5 0 5
DALLAS, TX 81 105 82 106 84 / 10 5 5 0 5
TERRELL, TX 75 104 76 105 76 / 10 5 5 0 5
CORSICANA, TX 75 103 76 103 78 / 10 5 5 0 5
TEMPLE, TX 76 101 75 104 75 / 20 10 5 0 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
TXZ093>095-103>107-117>123-133>135-145>148-159>162-174-175.
EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES:
TXZ093>095-103>107-117>123-133>135-145>148-159>162-174-175.
HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
TXZ091-092-100>102-115-116-129>132-141>144-156>158.
&&
05/26
Hazardous weather outlook, Aug 1, 6:15 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
715 PM CDT FRI AUG 1 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030015-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
715 PM CDT FRI AUG 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 20
OVERNIGHT. CLOUD-TO-GROUND LIGHTNING WILL BE THE MAIN HAZARD.
OTHERWISE...A HEAT ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS
THROUGH TONIGHT...AS LOW TEMPERATURES WILL STRUGGLE TO DIP BELOW
78 TO 80 DEGREES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
DANGEROUS HEAT IS EXPECTED ACROSS MOST OF NORTH TEXAS THROUGH THIS
WEEKEND INTO EARLY NEXT WEEK. AFTERNOON HEAT INDEX VALUES WILL
RANGE BETWEEN 105 AND 110 DEGREES THROUGH MONDAY. SUNDAY AND
MONDAY APPEAR TO BE THE HOTTEST DAYS WHERE HEAT INDEX VALUES MAY
EXCEED 110 DEGREES ACROSS PARTS OF NORTH TEXAS.
A HEAT ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH THIS
WEEKEND.
AN EXCESSIVE HEAT WATCH IS IN EFFECT FOR AREAS ALONG AND EAST OF
INTERSTATE 35 ON SUNDAY AND MONDAY FOR DANGEROUS HEAT CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
05/
In the hours before
Special weather statement, Aug 1, 4:05 PM CST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
505 PM CDT FRI AUG 1 2008
TXZ130-012230-
ERATH TX-
505 PM CDT FRI AUG 1 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN ERATH COUNTY
AT 505 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF STEPHENVILLE...MOVING
NORTHWEST AT 7 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3251 9842 3252 9841 3252 9822 3221 9824
3234 9847 3251 9847
TIME...MOT...LOC 2205Z 144DEG 6KT 3241 9832
13Special weather statement, Aug 1, 4:56 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
556 PM CDT FRI AUG 1 2008
TXZ100-012330-
YOUNG TX-
556 PM CDT FRI AUG 1 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL YOUNG COUNTY
AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF GRAHAM...MOVING NORTHWEST AT 8
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3313 9878 3331 9861 3314 9848 3308 9855
TIME...MOT...LOC 2256Z 127DEG 7KT 3315 9858
13
Excessive Heat, Dallas
- When
- August 1, 8:00 PM CST to August 2, 4:45 PM CST
- Where
- Dallas forecast zone
- Deaths
- 4 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
At least four people died from excessive heat on Friday and Saturday. In addition five police officers were treated for heat exhaustion.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, August 1 to 5, 20082 deaths · 46 injured · 2 events
- Coastal Flood in Alaska, August 1, 20082 deaths · 1 event
- Excessive Heat in Arizona, August 1 to 3, 20082 deaths · 1 event
- Heat in Nevada, August 1 to 4, 20082 deaths · 1 event
- Heat in Oklahoma, August 1 to 2, 20081 death · 1 injured · 2 events
- Rip Current in New Jersey, August 1, 20081 death · 1 injured · 1 event
- Wildfire in Colorado, August 1, 2008$500,000 · 1 event
- Hail and Damaging Winds in Arkansas, August 1 to 3, 2008$362,000 · 62 kt wind · 6 events
- Drought in Texas, August 1 to 18, 2008$125,000 · 11 events
- Flash Flood in Vermont, August 1 to 2, 2008$200,000 · 1 event
- Damaging Winds in Ohio, August 1, 2008$131,000 · 61 kt wind · 3 events
- Hail and Damaging Wind in Indiana, August 1, 2008$100,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126132.